Problem with local anaesthetics at dentists please help

Discussion in 'Fibromyalgia Main Forum' started by JoFMS, Jan 12, 2007.

  1. JoFMS

    JoFMS New Member

    Hi All,

    Does anyone else have a problem at dentists when they receive an injection of local anaesthetics?

    I had a root canal done a couple of daysa ago. The last few times I've been to 3 different dentists and the injections have had the same affect. My heart races so fast and I feel very emotional and panicked. Its the most horrible feeling and I have to go back again in 2 weeks. I cant bear the thought of it again.

    I believe it can be if they use epinephrine in the anaeasthetic which is adrenaline, why does this affect us? Can it do us damage or whats the worst that can happen?

    I would like some advice before my next visit in 2 weeks.

    I didn't have the same problem in England when I had visits to the dentist but I do now I'm in South Africa at the same time my condition has got worse. I will make sure I ask what they use before I go but would first like some advice.

    Thanks
  2. pam_d

    pam_d New Member

    ...with anesthesia, and I don't think mine has anything to do with FM, I just think some of us are way more sensitive to anesthesia.

    My dentist uses something called carbocaine, newer than novacaine, but it has been around for several years now. It does NOT give you that heart pounding effect at all. It takes a minute or two longer to take effect than the traditional novacaine, but works just as well to deaden the pain for dental procedures.

    Ask your dentist about carbocaine; I read your post and could totally relate to what you were describing, but carbocaine has solved that problem completely for me.

    Hope this helps...

    Pam
  3. pam_d

    pam_d New Member

    ...is the same epi-free novacaine Jolie is talking about. My dentist calls it carbocaine, probably just a brand name...

    Good luck on your procedure in 2 weeks, I hope it goes better for you!

    Pam
  4. JoFMS

    JoFMS New Member

    Thanks all,

    I often wonder if it's just me being extra nervous and things and think its all in my head but using this message board has helped with so many things and know I'm not alone.

    I will phone my dentist and ask him not to give me epinephrine.

    Thanks
  5. wish_to_be_healthy

    wish_to_be_healthy New Member

    I've Had that effect many times...So no more adrenaline in my shots!

    The other thing I do is have no coffee, and eat something like yougurt before my dentist's appontments so that doesn't happen.

    They may need to use more, since it doesn't have the epinephrine in it...it doesn't stay in your system as long, but rather have more, than have a racing heart, and feel like I'm going to pass out!

    Suz